News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   



Doctors Lounge - Infections Answers

"The information provided on is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Sexually Transmitted Diseases

Question: Chlamydia and Laxatives

 Tess - Sun Feb 06, 2005 11:48 pm

I am currently taking the antibiotic, Doxycycline for the treatment of Chlamydia. I also have had to take some laxatives the past couple of days. Will this affect the treatment that the antibiotics are supposed to perform?
 Dr. Anthony Solomon - Sat Mar 12, 2005 3:52 pm

If the laxatives are causing loose or watery motions, the amount of the antibiotic available for absorption into the blood stream will naturally be less that the required dose. This may affect the efficacy of the drug and success of treatment.

It should also be noted that Doxycycline may reduce the efficacy of oral contraceptives if you are on this class of drugs.

Dr Anthony Solomon


Check a doctor's response to similar questions


advertisement.gif (61x7 -- 0 bytes)

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application


 advertisement.gif (61x7 -- 0 bytes)



Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here